MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM12CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM12CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400612X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of 6mm 12cm 135 powerflex pro percutaneous transluminal angioplasty (pta) dilatation catheter ruptured at 7 atmospheres (atm), however, the nominal pressure was 10 atmospheres (atm).The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.The target lesion was the superficial femoral artery.The device was not used for chronic total occlusion (cto).There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There were no kinks nor other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The catheter was never in an acute bend.No unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.There was no patient injury.The device will not be returned in evaluation since it was discarded in the hospital.
 
Additional Manufacturer Narrative
Complaint conclusion: the balloon of a 6mm x 12cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) dilatation catheter ruptured at seven atmospheres.The nominal pressure was ten atmospheres.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.The device was prepped per the ifu.The target lesion was the superficial femoral artery.The device was not used for chronic total occlusion (cto).There were no kinks nor other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The catheter was never in an acute bend.No unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82165489 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the product was not returned for analysis.The cause of the balloon burst could not be conclusively determined.Vessel characteristics, although unknown, may have contributed to the reported event, as calcification is known to cause damage to balloons.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ the information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM12CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9489603
Report Number9616099-2019-03414
Device Sequence Number19178607
Product Code LIT
UDI-Device Identifier20705032059616
UDI-Public20705032059616
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number4400612X
Device Catalogue Number4400612X
Device Lot Number82165489
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1